MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT 24GA 0.56IN (0.7 MM X 14 MM); INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT 24GA 0.56IN (0.7 MM X 14 MM); INTERVASCULAR CATHETER
Catalog Number 383510
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd nexiva single port 24ga 0.56in (0.7 mm x 14 mm) had leakage.The following was reported, "material no: 383510 batch no: unknown.It was reported that catheter appeared to have partially broke and the site started bleeding.Per customer email: we did have another issue yesterday ((b)(6) 2018).We were trying to start an iv on a 15mon pt admitted with resp distress, dehydration, and fever (room 470).On the first stick, i stuck her left hand.I got immediate flash and bleed back and as i went to advance the catheter, the catheter appeared to have partially broke as i was withdrawing the needle as the site started bleeding between the yellow wings and the actual insertion site.We immediately removed the catheter and ensured the tip was intact.The catheter we saved and is in a biohazard bag labeled with the patients sticker and we gave it to day shift to give you.".
 
Additional Manufacturer Narrative
Investigation summary: bd was not able to duplicate or confirm the customer¿s indicated failure as no sample, batch, or lot code was provided.This complaint will be entered into the complaint management system and will be tracked & trended for future occurrences.The complaint was deemed as mdr reportable therefore a submission will be performed.Shall a sample or lot number become available, the complaint will be re-opened and an investigation will take place.This complaint will be closed at this time.
 
Event or Problem Description
It was reported that a bd nexiva single port 24ga 0.56in (0.7 mm x 14 mm) had leakage.The following was reported, "material no: 383510.Batch no: unknown.It was reported that catheter appeared to have partially broke and the site started bleeding.Per customer email: we did have another issue yesterday (b)(6)18).We were trying to start an iv on a 15mon pt admitted with resp distress, dehydration, and fever (room 470).On the first stick, i stuck her left hand.I got immediate flash and bleed back and as i went to advance the catheter, the catheter appeared to have partially broke as i was withdrawing the needle as the site started bleeding between the yellow wings and the actual insertion site.We immediately removed the catheter and ensured the tip was intact.The catheter we saved and is in a biohazard bag labeled with the patients sticker and we gave it to day shift to give you.".

Brand Name
BD NEXIVA SINGLE PORT 24GA 0.56IN (0.7 MM X 14 MM)
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8444710
Report Number1710034-2019-00326
Device Sequence Number16888458
Product Code FOZ
UDI-Device Identifier00382903835102
UDI-Public00382903835102
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383510
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;